MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SIZING BALLOON II; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

ABBOTT MEDICAL AMPLATZER SIZING BALLOON II; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 9-SB-018
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 18mm amplatzer sizing balloon ii was chosen for an atrial septal defect (asd) procedure.Doing procedure, they went to use a sizing balloon and the balloon ruptured at the tip of the balloon.The patient was reported stable.
 
Additional Manufacturer Narrative
An event of a material rupture was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported material rupture could not be determined.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 18mm amplatzer sizing balloon ii was chosen for an atrial septal defect (asd) procedure.Doing procedure, they went to use a sizing balloon and the balloon ruptured at the tip of the balloon.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in the procedure.The patient was reported stable.

Brand Name
AMPLATZER SIZING BALLOON II
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24648347
Report Number2135147-2026-01746
Device Sequence Number9796852
Product Code MJN
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K053440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-SB-018
Device Catalogue Number9-SB-018
Device Lot Number10235777
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Supplement Date Received by Manufacturer04/15/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale